One father has revealed his son’s disturbing X-ray showing his teen son’s lungs filled with oil which he says was due to vaping.
From Erie Pennsylvania, Kieth Mayo said his son Anthony, 19, became very ill and was left struggling to breathe due to his lungs being filled with solidified vape oil.
Kieth and his son was told he currently has the lungs of a “60-year-old, two-packs-a-day smoker” and has permanent scarring on his lungs.
The dad revealed his son was vaping for about two years prior to becoming ill and using flavored oils, including cotton candy as well as raspberry. His father also mentioned Anthony vaped THC sometimes.
He revealed to the paper:
“It’s solidified. It’s caked everything inside of his lungs. As the doctor says, anytime you put moisture into your lungs it’s not good… If you put oil and moisture into your lungs, now you’re causing complications.”
He went on to share a doctor compared it to bacon grease that had congealed once it cooled.
Currently, Anthony is recovering in the hospital where medics are treating him with 100% oxygen to help him breath more easy and help him cough up some of the dried oil.
Kieth believes he will be able to make a speedy recovery due to his age.
“He is going to have some scarring. Whether it’s profound, we don’t know yet. It’s a wait and see type of thing. He’s young, he’s 19, so he can recover from this.”
Keith said his son believed that vaping was “cool,” as well as “not bad for you,” and admitted that he “went along with it.”
He also made a hit at vaping companies accusing of targeting younger people with the various flavors.
Kieth has been sharing Anthony’s story ad midst hundreds who now have the unnamed lung disease.
Six people have died while over 500 people have been diagnosed with probable causes of vaping-related illnesses.
Authorities are urging people to stop vaping while the cause of the illness is fully understood.
After the sixth death which happened in Kansas, Kansas State Health Officer Dr. Lee Norman shared in a statement:
“It is time to stop vaping. If you or a loved one is vaping, please stop.”
Dr. Dana Meaney-Delman, from the Centre for Disease Control has shared in the past:
“While this investigation is ongoing, people should consider not using e-cigarette products.”
“People who do use e-cigarette products should monitor themselves for symptoms, for example, cough, shortness of breath, chest pain, nausea and vomiting – and promptly seek medical attention for any health concerns.”